MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98264
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full patient identifier is case (b)(6).The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.A beckman coulter field service engineer (fse) was dispatched to assess the instrument's performance.The fse checked the instrument and found substrate had high %cv and rlu (relative light unit).Engineer also found wrong screws on slide pins under wash arm assembly.Engineer performed substrate decontamination and adjusted luminometer led read.Wash arm assembly screws were replaced with correct ones.There were no other hardware issues reported.The fse stated that he could not determine a root cause for this event.System check, precision, and hs system check passed within specifications.No further issues were reported.Although the fse serviced the instrument, there is insufficient evidence to suggest a hardware malfunction contributed to the non-repeatable false high tnidx result.The root cause of this event cannot be determined with the available information.
 
Event or Problem Description
On (b)(6) 2020 the customer reported obtaining one non-repeatable false high troponin i (access accutni+3) result for one patient involving the laboratory's dxi 800 access immassy w/dual gantry analyzer (serial number (b)(4)).On (b)(6) 2020, the sample patient resulted initially at 3.26 ng/ml and upon repeat the day after the result was low at 0.01 ng/ml.Customer repeated the sample twice on (b)(6) 2020 with both results of 0.01 ng/ml.Two other samples from the same patient were tested on (b)(6) 2020 with similar low results at 0.01 ng/ml.The customer reference range is <0.03 ng/ml.The customer indicated there was change to patient treatment but refused to provide patient treatment information.However the customer stated that there was no report of an injury or illness to the patient attributable to the output from the device in this event.A beckman coulter field service engineer (fse) was dispatched to the customer site on (b)(6) 2020.The fse checked the instrument and found substrate had high %cv and rlu (relative light unit).Engineer also found wrong screws on slide pins under wash arm assembly.Engineer performed substrate decontamination and adjusted luminometer led read.Wash arm assembly screws were replaced with correct ones.System check, precision, and hs system check passed within specifications.There were no other hardware issues reported.Sample tube collection type was bd's lithium heparin tube.The customer reported that the sample was centrifuged using istat at 5000 rpm for 5 minutes.Customer stated the sample had slight hemolysis with no debris.No further sample information was provided.

Brand Name
ACCESS ACCUTNI+3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key10331380
Report Number2122870-2020-00067
Device Sequence Number825906
Product Code MMI
UDI-Device Identifier15099590209353
UDI-Public(01)15099590209353(17)210531(11)200531(10)921942
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberA98264
Device Catalogue NumberA98264
Device Lot Number921942
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date07/15/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2020
Initial Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;